Alert archive / Washington / River Flood Warnings in 2016

River Flood Warning 7, NWS Seattle, WA

January 28, 2016Whatcom County, Washington

NWS Seattle, WA issued this river flood warning at Jan 28, 2016, 7:14 AM PST for Whatcom County, Washington. It took effect at Jan 28, 2016, 8:18 AM PST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jan 28, 2016, 7:14 AM PST (15:14 UTC)
In effect from
Jan 28, 2016, 8:18 AM PST
Expired
Jan 29, 2016, 1:17 AM PST
In force
17 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Whatcom County, WA

The radar

The Seattle radar (KATX), 62 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Nooksack River near Saxon Bridge (NSSW1).

Action stage
6.9 ft
Minor stage
8 ft
Moderate stage
8.5 ft
Major stage
9.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12210000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

763 
WGUS46 KSEW 281514
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
714 AM PST THU JAN 28 2016

...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...

  South Fork Nooksack River at Saxon Bridge affecting Whatcom County.

.Flood Bulletin No. 5

Heavy rain over the north Cascades Wednesday night and early Thursday morning
will drive the south fork of the Nooksack river above flood stage this morning. 
the river will fall below flood stage this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC073-290014-
/O.NEW.KSEW.FL.W.0007.160128T1643Z-160129T0917Z/
/NSSW1.1.ER.160128T1643Z.160128T1800Z.160129T0017Z.UU/
714 AM PST THU JAN 28 2016

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The South Fork Nooksack River at Saxon Bridge
* until late tonight.
* At  7:00 AM Thursday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 8 AM 
  Thursday and crest near 8.5 feet around 10 AM Thursday. The river 
  will fall below flood stage late this afternoon.
* Impact...At 8.0 feet...the Nooksack River floodwaters will inundate 
  much of the low farm lands along the river...with water over some 
  roadways...including potentially Highway 9 north of Acme.

&&

LAT...LON 4865 12219 4871 12226 4880 12224 4882 12215 4873 12215
      4865 12208       

$$
2 follow-up statements
979 
WGUS46 KSEW 281619
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
819 AM PST THU JAN 28 2016

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Washington...
  South Fork Nooksack River at Saxon Bridge affecting Whatcom County.

.Flood Bulletin No. 7

The south fork Nooksack River will reach moderate flood stage today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC073-290119-
/O.EXT.KSEW.FL.W.0007.160128T1618Z-160129T1107Z/
/NSSW1.2.ER.160128T1537Z.160128T1800Z.160129T0207Z.UU/
819 AM PST THU JAN 28 2016

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The South Fork Nooksack River at Saxon Bridge
* Until late tonight.
* At  8:00 AM Thursday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to rise and crest near 8.7 feet 
  around 10 AM Thursday. The river will fall below flood stage this 
  evening.
* Impact...At 8.5 feet...the Nooksack River flooding will be 
  widespread with swift water covering farm lands and many roads.  
  Highway 9 north of Acme may be impassable.  Erosion may affect some
  river banks.

&&

LAT...LON 4865 12219 4871 12226 4880 12224 4882 12215 4873 12215
      4865 12208       

$$
086 
WGUS86 KSEW 282321
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
321 PM PST THU JAN 28 2016

...The Flood Warning has ended or cancelled for the following rivers
in western Washington...

  Bogachiel River near La Push affecting Clallam County.
  South Fork Nooksack River at Saxon Bridge affecting Whatcom County.
  South Fork Stillaguamish River near Granite Falls affecting 
  Snohomish County.

...The Flood Warning continues for the following rivers in 
Washington...

  Nooksack River at North Cedarville affecting Whatcom County.
  Skagit River near Concrete affecting Skagit County.
  Stillaguamish River at Arlington affecting Snohomish County.
  Skokomish River near Potlatch affecting Mason County.

.Flood Bulletin No. 14

                Olympic Peninsula and Northwest Regions

The storm has past through the area and most rivers have crested or
will be soon in these regions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC009-282351-
/O.CAN.KSEW.FL.W.0006.000000T0000Z-160129T0930Z/
/BOGW1.1.ER.160128T1150Z.160128T1645Z.160128T2037Z.NO/
321 PM PST THU JAN 28 2016

The Flood Warning has ended for
  The Bogachiel River near La Push
* At  3:00 PM Thursday the stage was 35.4 feet.
* Flood stage is 37.0 feet.
* Fell below flood stage early this afternoon.
* Forecast...The river crested at 38.94 ft. The river fell below
  flood stage 12:37 PM Thursday early this afternoon and will
  continue to fall.


&&

LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
      4798 12443       

$$

WAC045-290821-
/O.CON.KSEW.FL.W.0005.000000T0000Z-160131T0631Z/
/SRPW1.3.ER.160128T0702Z.160128T2015Z.160130T2131Z.NR/
321 PM PST THU JAN 28 2016

The Flood Warning continues for
  The Skokomish River near Potlatch
* Until Saturday evening.
* At  3:00 PM Thursday the stage was 17.6 feet.
* Flood stage is 16.5 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river crested at 17.6 feet at 12 PM Thursday and 
  will continue at around 17.5 ft. through the night before
  begining to fall to below flood stage Saturday early 
  afternoon.
* Impact...At 17.5 feet...the Skokomish River will cause major 
  flooding...with deep and quick flood waters inundating some 
  residential areas...many roads...and much of the farm land in the 
  Skokomish Valley. 

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC073-282351-
/O.CAN.KSEW.FL.W.0007.000000T0000Z-160129T1107Z/
/NSSW1.2.ER.160128T1537Z.160128T1830Z.160128T2133Z.UU/
321 PM PST THU JAN 28 2016

The Flood Warning has ended for
  The South Fork Nooksack River at Saxon Bridge
* At  2:00 PM Thursday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage early this afternoon.
* Forecast...The river crested at 8.96 ft. at 0:30 this morning. The
  river fell below flood stage 1:33 PM Thursday early this afternoon
  and will continue to fall.


&&

LAT...LON 4865 12219 4871 12226 4880 12224 4882 12215 4873 12215
      4865 12208       

$$

WAC073-290821-
/O.EXT.KSEW.FL.W.0009.000000T0000Z-160129T1714Z/
/NRKW1.1.ER.160128T1953Z.160129T0000Z.160129T0814Z.NO/
321 PM PST THU JAN 28 2016

The Flood Warning continues for
  The Nooksack River at North Cedarville
* Until Friday morning.
* At  2:45 PM Thursday the stage was 147.1 feet.
* Flood stage is 146.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 147.3 
  feet around 4 PM Thursday. The river will fall below flood stage 
  early Friday morning.
* Impact...At 146.5 feet...the Nooksack River will cause shallow 
  flooding of low pasture lands along the river downstream through 
  Lynden.

&&

LAT...LON 4880 12224 4885 12236 4889 12247 4896 12247 4895 12233
      4882 12215       

$$

WAC057-290821-
/O.EXT.KSEW.FL.W.0011.000000T0000Z-160130T0105Z/
/CONW1.1.ER.160128T2213Z.160129T0600Z.160129T1305Z.NO/
321 PM PST THU JAN 28 2016

...Flood Warning extended until Friday afternoon...

The Flood Warning continues for
  The Skagit River near Concrete
* Until Friday afternoon.
* At  2:45 PM Thursday the stage was 28.1 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 29.8 feet
  around 10 PM Thursday. The river will fall below flood stage Friday
  morning.
* Impact...At 28.0 feet...the Skagit River will flood low areas and 
  sections of roads along the river from Rockport downstream to Sedro
  Woolley. This level for this location on the Skagit corresponds to 
  a Phase 1 flood in the Skagit County flood system.

&&

LAT...LON 4845 12163 4848 12185 4846 12227 4853 12227 4856 12185
      4850 12160       

$$

WAC061-282351-
/O.CAN.KSEW.FL.W.0010.000000T0000Z-160129T1054Z/
/GFLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
321 PM PST THU JAN 28 2016

The Flood Warning is cancelled for
  The South Fork Stillaguamish River near Granite Falls
* At  2:15 PM Thursday the stage was 12.5 feet.
* Flood stage is 14.0 feet.
* The river crested just below flood stage at 13.55 ft. at 11:45 AM
  this morning and will continue to fall.


&&

LAT...LON 4806 12191 4808 12204 4816 12211 4824 12214 4816 12202
      4815 12192       

$$

WAC061-290820-
/O.EXT.KSEW.FL.W.0012.000000T0000Z-160129T1522Z/
/ARLW1.1.ER.160128T2102Z.160129T0000Z.160129T0322Z.NO/
321 PM PST THU JAN 28 2016

The Flood Warning continues for
  The Stillaguamish River at Arlington
* Until Friday morning.
* At  2:45 PM Thursday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting now near 14.5 feet. The
  river will fall below flood stage this evening.
* Impact...At 14.0 feet...the Stillaguamish River will locally spill 
  over its banks.  Minor flooding around Silvana will occur...
  including over Pioneer Highway.  A stage of 14 feet on the 
  Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
  County Flood program.

&&

LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
      4824 12214       

$$

jbb

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 28, 3:36 AM PST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 28, 3:36 AM PST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SEATTLE WA
336 AM PST THU JAN 28 2016

CORRECTION TO WATCH WARNING ADVISORY SECTION.

.SYNOPSIS...A VIGOROUS FRONT WILL BRING RAIN AND LOCALLY WINDY
CONDITIONS TO WESTERN WASHINGTON THIS MORNING. AN OCCLUDED FRONT
WILL BRING LIGHT RAIN AS IT SWEEPS ACROSS THE AREA ON FRIDAY.
MODERATE WESTERLY FLOW ALOFT AND ONSHORE FLOW BEHIND THE FRONT WILL
PRODUCE SHOWERS OVER THE LOWLANDS AND SNOW OVER THE MOUNTAINS FRIDAY
NIGHT THROUGH SATURDAY NIGHT. AN UPPER LEVEL TROUGH WILL REMAIN
OVER THE REGION SUNDAY AND MONDAY FOR SCATTERED SHOWERS AND COOLER
TEMPERATURES.

&&

.SHORT TERM...A STRONG WARM FRONT OVER WESTERN WASHINGTON IS
BRINGING HEAVY RAIN AND STRONG WINDS...ALONG WITH VERY MILD TEMPS...TEMPS
IN THE 50S. THE COLD FRONT WILL MOVE INLAND THIS MORNING WITH STEADY RAIN
TURNING OVER TO SHOWERS. SHOWERS WILL MAINLY AFFECT THE CASCADES IN
THE AFTERNOON.

PRECIP AMOUNTS ARE IN THE 2-3 INCH RANGE ALONG THE COAST WITH 0.50-
1.50 INCHES IN THE INTERIOR SINCE YESTERDAY AFTERNOON.
THERE IS A CLASSIC RAIN SHADOW AT SEQUIM AND PORT TOWNSEND WITH ONLY
A FEW HUNDREDTHS SO FAR. SNOW LEVELS ARE HIGH...AROUND 7000 FT...FOR
MAINLY RAIN IN THE MOUNTAINS. RAIN WILL BE HEAVY AT TIMES THROUGH THE
MORNING COMMUTE THEN TAPER OFF IN THE AFTERNOON.

THERE HAS BEEN HIGH WIND IN WESTERN WHATCOM AND THE SAN JUANS
OVERNIGHT. COULD STILL SEE HIGH WIND THROUGH EARLY THIS MORNING AND
THE WARNING WILL BE EXTENDED A COUPLE MORE HOURS. WIND ADVISORY FOR
THE COAST...WESTERN SKAGIT AND ADMIRALTY INLET WILL CONTINUE THROUGH
8 AM AS WELL.

THERE WILL BE A BRIEF BREAK IN THE WEATHER TONIGHT...THEN ANOTHER
WET PERIOD OF WEATHER FRIDAY INTO SATURDAY AS THE NEXT PAC SYSTEM
ROLLS IN. THE MAIN IMPACT WITH THIS SYSTEM WILL BE LOWER SNOW LEVELS
AND HEAVY SNOW IN THE CASCADES. STRONG ONSHORE FLOW WILL SNOW
SHOWERS IN THE MOUNTAINS THROUGH SATURDAY NIGHT. A WINTER STORM
WATCH REMAINS IN EFFECT.

AN UPPER LEVEL TROUGH WILL KEEP THE AIR MASS COOL AND UNSTABLE ON
SUNDAY WITH ISOLATED TO SCATTERED SHOWERS. 33

.LONG TERM...A WEAK UPPER LEVEL RIDGE WILL BRING MAINLY DRY WEATHER
AS WE HEAD INTO MONDAY. AN UPPER LEVEL SHORT WAVE TROUGH MAY
TRIGGER A FEW SHOWERS ON TUESDAY BUT CONFIDENCE IS LOW. POPS ARE 20-
30 ACROSS THE BOARD FOR NOW. A WEAK/SPLITTING FRONT WILL REACH THE
COAST WEDNESDAY NIGHT INTO THURSDAY. TEMPS ARE CLOSE TO NORMAL.
OVERALL A RELATIVELY QUIET PATTERN THROUGH THE MIDDLE OF NEXT WEEK.
33

&&

.HYDROLOGY...HEAVY RAIN HAS BEEN REPORTED OVERNIGHT IN THE OLYMPICS
AND NORTH CASCADES. SIX HOUR RAINFALL AMOUNTS ENDING AT 3 AM WERE
IN THE 1.75 TO 2.50 INCH RANGE OVER THE OLYMPICS AND 1.50 TO 2 INCH
RANGE IN THE NORTH CASCADES. THE FRONT IS NEAR THE COAST AT 3 AM AND
WILL MOVE THROUGH WESTERN WASHINGTON THIS MORNING BRINGING AN ABRUPT
END TO THE HEAVY RAINFALL. ANOTHER ONE TO TWO INCHES OF RAIN IS
POSSIBLE THIS MORNING IN THE NORTH CASCADES WITH ANOTHER INCH OR SO
IN THE OLYMPICS BEFORE FRONTAL PASSAGE.

A FLOOD WARNING WAS ISSUED OVERNIGHT FOR THE BOGACHIEL RIVER IN
CLALLAM COUNTY. A FLOOD WARNING REMAINS IN EFFECT FOR THE
SKOKOMISH RIVER IN MASON COUNTY. RIVERS FLOWING OFF THE OLYMPICS AND
NORTH CASCADES ARE RISING QUICKLY EARLY THIS MORNING. THE FLOOD
WATCH WILL REMAIN IN EFFECT FOR WHATCOM...SKAGIT...SNOHOMISH...
CLALLAM AND GRAYS HARBOR COUNTIES THROUGH AT LEAST THE MORNING HOURS.

ANOTHER SYSTEM WILL ARRIVE ON FRIDAY BUT RAINFALL AMOUNTS ASSOCIATED
WITH THE FRONT WILL ONLY RESULT IN A SLOWING OF THE RECESSION OF THE
RIVERS OR POSSIBLE SLIGHT RISES ON FRIDAY. AFTER THIS AFTERNOON
HYDROLOGICALLY SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH THE
MIDDLE OF NEXT WEEK. FELTON

&&

.AVIATION...A STRONG FRONT NEAR THE COAST EARLY THIS MORNING
WILL PUSH THROUGH PUGET SOUND AROUND 6-7 AM...THEN MOVE EAST OF THE
CASCADES BY MIDDAY. STRONG SOUTHWEST FLOW ALOFT...BECOMING MODERATE
WESTERLY IN THE AFTERNOON. THE AIR MASS WILL BE MOIST AND GENERALLY
STABLE. A MIX OF MVFR AND VFR CIGS THIS MORNING VIS DOWN TO 3SM AND
MODERATE RAIN ALONG THE FRONT. MOSTLY VFR CIGS LATER TODAY AND
TONIGHT EXCEPT FOR PATCHY FOG IN PRONE VALLEYS OF THE SW INTERIOR.

KSEA...SOUTH WIND RISING TO 8-14 KT W/ GUSTS TO 25 KT...BECOMING SW
10-12 KT THIS AFTERNOON. CIGS GENERALLY 3-4K FT EXCEPT TEMPORARILY
DOWN TO 2500 FT NEAR THE TIME OF FRONTAL PASSAGE AROUND 6-7 AM.
CIGS IMPROVING TO VFR THIS AFTERNOON AND EVENING.

&&

.MARINE...A STRONG FRONT IS JUST OFF THE WA COAST AT 3 AM AND SHOULD
PUSH THROUGH THE INLAND WATERS AROUND 6-7 AM. HIGH-END GALES WILL
CONTINUE OVER THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT
UNTIL THE FRONT PASSES...THEN EASE TO SMALL CRAFT STRENGTH. WESTERLY
SWELL OF 16-21 FEET WILL ALSO MEET HAZARDOUS SEAS CRITERIA SO THE
SMALL CRAFT ADVISORY WILL GO THROUGH THE AFTERNOON. GALES
WILL ALSO CONTINUE FROM ADMIRALTY INLET NWD THIS MORNING BEFORE
EASING TO SMALL CRAFT STRENGTH. A BURST OF STRONG WESTERLIES COULD
PRODUCE A BRIEF MARGINAL GALE IN THE CENTRAL/E STRAIT BEHIND THE
FRONT. SMALL CRAFT WINDS WILL DEVELOP NEAR THE FRONT OVER PUGET SOUND
THROUGH MIDDAY...ESPECIALLY THE NORTH PART.

MODELS SHOW A NEGATIVE TILT TROUGH LIFTING NE ACROSS THE WATERS LATE
FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS COULD PRODUCE MARGINAL GALES
OVER THE COASTAL WATERS BUT CONFIDENCE IS LOW. THE BENT-BACK TROUGH
MAY ALSO PRODUCE GALES OVER THE COASTAL WATERS AND WEST ENTRANCE TO
THE STRAIT ON SATURDAY. SMALL CRAFT WINDS ARE LIKELY IN OTHER
WATERS.

WESTERLY SWELL OF 18-22 FEET OVER THE COASTAL WATERS TODAY WILL
SUBSIDE SLIGHTLY TO AROUND 17-19 FEET THIS AFTERNOON. A HIGH
SURF ADVISORY IS IN EFFECT FOR THE NORTH AND CENTRAL COAST THROUGH
MIDDAY...ESPECIALLY TO ADDRESS THE POSSIBLE BEACH EROSION AROUND THE
OCEAN SHORES NORTH JETTY. A SWELL TRAIN EXCEEDING 20 FEET COULD
ARRIVE LATE FRIDAY NIGHT OR SATURDAY. DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH THROUGH THIS EVENING FOR CLALLAM...GRAYS HARBOR
     SKAGIT...SNOHOMISH...WHATCOM.

     WIND ADVISORY UNTIL 8 AM PST THURSDAY FOR NORTH AND CENTRAL COAST-
     ADMIRALTY INLET AREA-WESTERN SKAGIT COUNTY.

     HIGH WIND WARNING UNTIL 8 AM PST THURSDAY FOR WESTERN WHATCOM-SAN
     JUAN ISLANDS.

     HIGH SURF ADVISORY UNTIL NOON TODAY FOR CENTRAL AND NORTH WASHINGTON
     COAST.

PZ...GALE WARNING FOR THE COAST...WEST ENTRANCE TO THE STRAIT OF JUAN DE
     FUCA...ADMIRALTY INLET...AND NORTHERN INLAND WATERS THROUGH EARLY
     THIS MORNING.

     GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA THROUGH THIS
     AFTERNOON.

     SMALL CRAFT ADVISORY COAST...WESTERN STRAIT OF JUAN DE FUCA...AND
     ADMIRALTY INLET FROM THIS MORNING THROUGH THE AFTERNOON.

     SMALL CRAFT ADVISORY FOR PUGET SOUND THROUGH NOON TODAY.

     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR THROUGH THIS EVENING.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Special weather statement, Jan 28, 3:39 AM PST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
339 AM PST THU JAN 28 2016

WAZ503-504-506-507-509-511>513-515>517-555-556-558-559-567>569-
290015-
WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-OLYMPICS-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
339 AM PST THU JAN 28 2016

...HEAVY RAINFALL WILL LEAD TO AN INCREASED THREAT OF LANDSLIDES
IN WESTERN WASHINGTON...

RAINFALL OVER THE LAST SEVERAL MONTHS...AND IN PARTICULAR THE LAST
COUPLE OF WEEKS HAS INCREASED SOIL MOISTURE TO HIGH LEVELS ACROSS
WESTERN WASHINGTON. THE CURRENT STORM WILL PRODUCE HEAVY RAINFALL
OF 2 TO 6 INCHES IN THE MOUNTAINS AND 0.5 TO 1.50 INCHES IN THE
LOWLANDS THROUGH THIS AFTERNOON. THIS AMOUNT OF RAIN WILL PUT
EXTRA PRESSURE ON SOIL INSTABILITY...LEADING TO AN INCREASED
THREAT OF LANDSLIDES. BECAUSE OF THE LONG TERM SATURATION OF THE
SOIL AND THE INTENSITY OF THE RAIN...THE CURRENT STORM IS CAPABLE
OF TRIGGERING ISOLATED LANDSLIDES IN LANDSLIDE PRONE AREAS. THESE
AREAS INCLUDE STEEP HILLSIDES AND COASTAL BLUFFS.

FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT
WWW.WEATHER.GOV/SEATTLE...SELECT HYDROLOGY...AND THEN SCROLL DOWN
FOR THE LINKS TO THE LANDSLIDE INFORMATION PAGES.

TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE
WASHINGTON STATE LANDSLIDE RISK WEB PAGE AND THE LINK FOR
REPORTING.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 8:27 PM PSTStorm WarningSEW6 hr
Jan 27, 9:04 PM PSTHigh Wind WarningSEWSan Juan11 hr
Jan 28, 1:26 AM PSTRiver Flood WarningSEWClallam18 hr
Jan 28, 8:17 AM PSTRiver Flood WarningSEWClallam12 hr
Jan 28, 9:15 AM PSTSmall Craft AdvisorySEW11 hr
Jan 28, 9:23 AM PSTRiver Flood WarningSEWWhatcom27 hr
Jan 28, 10:05 AM PSTRiver Flood WarningSEWSnohomish17 hr
Jan 28, 11:42 AM PSTRiver Flood WarningSEWSkagit29 hr
Jan 28, 11:42 AM PSTRiver Flood WarningSEWSnohomish21 hr
Jan 28, 1:29 PM PSTRiver Flood WarningSEWKing17 hr
Jan 28, 2:59 PM PSTSmall Craft AdvisorySEW3 days
Jan 28, 2:59 PM PSTSmall Craft Advisory for Hazardous SeasSEW6 hr
Jan 28, 3:02 PM PSTWinter Storm WarningSEW23 hr
Jan 28, 3:02 PM PSTWinter Weather AdvisorySEW48 hr
Jan 28, 3:08 PM PSTRiver Flood WarningSEWKing33 hr

Nearby

River Flood Warnings in Washington, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.